Diary of Unknown Symptoms

Mystery of the Internal Vibration

Entry for October 29, 2007


Yesterday I reduced my potassium to half a capsule (49.5 mg) and I’ll so the same thing today.

On my way into work I was sitting on the train and I had the chest pain again so I took the homeopathic magnesium and it had no effect. Luckily in my little vitamin pack I carry around I have my other magnesium (250 mg) and again it had no effect. Now I’m starting to get a little worried, if magnesium doesn’t help what will?

I looked through my vitamin pack again and I have a Calcium/Magnesium with me and I’m not really comfortable that the problem is over so I take one of those too. I managed to make it to work without any more problem so why did the calcium have an effect when the magnesium did not? It doesn’t make any sense. I unlock my computer and start quickly googling away…

Within minutes I find exactly what I am looking for. Hyperkalemia….and one of the listed causes is high dosages of Arginine and one of the listed treatments? Calcium.

Calcium

Calcium is one of the first treatment options for a high potassium level. If you are suffering from irregular heart beats, the doctor will give you intravenous calcium to help protect your heart and muscles. Calcium will only be effective for an hour, so other treatments will begin immediately.

And something else I found:

Arginine and lysine amino acids enter the muscle cell in exchange for potassium, thereby leading to an increase in extracellular potassium.

Potassium & Arginine side effects and warnings

Arginine has been well tolerated by most people in studies lasting for up to six months, although there is a possibility of serious side effects in some people. Stomach discomfort, including nausea, stomach cramps, or an increased number of stools, may occur. People with asthma may experience a worsening of symptoms, which may be related to allergy, if arginine is inhaled.

Other potential side effects include low blood pressure and changes in numerous chemicals and electrolytes in the blood.

Examples include high potassium, high chloride, low sodium, low phosphate, high blood urea nitrogen, and high creatinine levels.

People with liver or kidney diseases may be especially sensitive to these complications and should avoid using arginine except under medical supervision. After injections of arginine, low back pain, flushing, headache, numbness, restless legs, venous irritation, and death of surrounding tissues have been reported.

And other thing that is starting to make sense… A while ago I was researching the cracks on my tongue and it was either the spleen or the stomach as they are both in the same area. (Entry for September 18, 2007) I figured it to be the spleen because the mineral required by that organ is copper.

However, on the other hand, the mineral that effects the stomach is sodium which would indicate high potassium would it not? WOW! So now I’ve got to switch gears here for a while and stop taking these Amino Acids, stop taking the potassium and load up on Calcium until I can get this right. Here’s another reason why my potassium could’ve been higher than I thought: Stressed adrenals.

Adrenals and High Potassium

When the adrenals become fatigued and unable to release adequate amounts of aldosterone or cortisol, potassium levels rise, sodium and blood sugar levels fall, body fluid volume decreases and hypotension and dehydration can result.

This is very serious stuff. So maybe my potassium level wasn’t low afterall…

Advertisements

May 22, 2008 - Posted by | Health | , , , , , ,

No comments yet.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: